Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 49, NWS Grand Rapids, MI

October 14, 2014

NWS Grand Rapids, MI issued this small craft advisory at Oct 14, 2014, 3:39 AM EDT. It took effect at Oct 14, 2014, 3:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2014, 3:39 AM EDT (07:39 UTC)
In effect from
Oct 14, 2014, 3:00 PM EDT
Expired
Oct 15, 2014, 11:37 AM EDT
In force
21 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WHUS73 KGRR 140739
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
339 AM EDT TUE OCT 14 2014

LMZ848-849-141545-
/O.NEW.KGRR.SC.Y.0049.141014T2100Z-141015T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
339 AM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT WEDNESDAY. 

* WINDS...SOUTH WINDS 10 TO 20 KKOTS BACKING NORTH THIS AFTERNOON.

* WAVES...WAVE BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
619 
WHUS73 KGRR 141557
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1157 AM EDT TUE OCT 14 2014

LMZ847-150000-
/O.EXB.KGRR.SC.Y.0049.141014T1900Z-141015T0900Z/
GRAND HAVEN TO WHITEHALL MI-
1157 AM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EDT WEDNESDAY. 

* WINDS...EAST 10 TO 15 KNOTS TODAY...BECOMING NORTHEAST 10 TO 20
  KNOTS TONIGHT

* WAVES...AROUND 1 FOOT...BUILDING TO 3 TO 5 FEET TOWARD EVENING
  AND CONTINUING TONIGHT.

PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ849-150000-
/O.EXT.KGRR.SC.Y.0049.141014T1900Z-141015T1600Z/
PENTWATER TO MANISTEE MI-
1157 AM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON EDT WEDNESDAY...

* WINDS...NORTHEAST TO 30 KNOTS TODAY...BECOMING 15 TO 25 KNOTS
  TONIGHT.

* WAVES...2 TO 4 FEET BUILDING TO 4 TO 6 FEET LATE TODAY AND
  CONTINUING TONIGHT.

PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ848-150000-
/O.EXT.KGRR.SC.Y.0049.141014T1900Z-141015T0900Z/
WHITEHALL TO PENTWATER MI-
1157 AM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EDT WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS TODAY...BECOMING 10 TO 20
  KNOTS TONIGHT.

* WAVES...AROUND 1 FOOT BUILDING TO 3 TO 5 FEET LATE TODAY...4 TO
  6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
696 
WHUS73 KGRR 141933
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 PM EDT TUE OCT 14 2014

LMZ849-150345-
/O.CON.KGRR.SC.Y.0049.000000T0000Z-141015T1600Z/
PENTWATER TO MANISTEE MI-
333 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KNOTS
  LATE TONIGHT.

* WAVES...4 TO 6 FEET TONIGHT...3 TO 5 FEET WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847-848-150345-
/O.CON.KGRR.SC.Y.0049.000000T0000Z-141015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
333 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS TONIGHT VEERING EAST AFTER
  MIDNIGHT.

* WAVES...3 TO 6 FEET TONIGHT...SUBSIDING TO 1 TO 3 FEET WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
371 
WHUS73 KGRR 150212
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 PM EDT TUE OCT 14 2014

LMZ847>849-151015-
/O.EXT.KGRR.SC.Y.0049.000000T0000Z-141015T1800Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1012 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY...

* WINDS...NORTH WINDS OF 15 TO 25 KNOTS DECREASING TO 10 TO 20
  KNOTS AND BECOMING EAST LATE TONIGHT INTO WEDNESDAY

* WAVES...4 TO 8 FEET TONIGHT...SUBSIDING TO 3 TO 5 FEET
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
842 
WHUS73 KGRR 150725
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 AM EDT WED OCT 15 2014

LMZ847>849-151530-
/O.EXT.KGRR.SC.Y.0049.000000T0000Z-141015T2100Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
325 AM EDT WED OCT 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...EAST WINDS OF 5 TO 15 KNOTS BACKING NORTH AND INCREASING
  TO 10 TO 20 KNOTS.  WINDS DECREASING LATER IN THE DAY.

* WAVES...4 TO 6 FEET TONIGHT...SUBSIDING TO 3 TO 5 FEET 
  THROUGH THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
976 
WHUS73 KGRR 151537
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1137 AM EDT WED OCT 15 2014

LMZ847>849-151645-
/O.CAN.KGRR.SC.Y.0049.000000T0000Z-141015T2100Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1137 AM EDT WED OCT 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE TURNED TO THE NORTHEAST AND HAVE DIMINISHED TO AROUND
10 KNOTS. WAVES WILL SUBSIDE TO 1 TO 3 FEET THROUGH THE
AFTERNOON.

$$

JK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 3:30 AM EDT, 9 minutes earlier.

Area forecast discussion, Oct 14, 3:30 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EDT TUE OCT 14 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 244 AM EDT TUE OCT 14 2014

LOW PRESSURE CENTERED OVER ILLINOIS THIS MORNING WILL TRACK SLOW
THROUGH SOUTHERN LOWER MICHIGAN ON WEDNESDAY. THIS SYSTEM WILL
BRING WITH IS WET WEATHER AND UNSEASONABLY MILD TEMPERATURES.
COOLER AIR WILL FILTER IN FROM THE NORTHWEST AS THE LOW PRESSURE
SYSTEM PULLS AWAY FROM THE AREA FOR THE WEEKEND.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 244 AM EDT TUE OCT 14 2014

THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE POTENTIAL FOR
HEAVY RAIN...THUNDER AND SEVERE TODAY. OVERALL LESS TOTAL QPF
EXPECTED FROM THIS EVENT AND THE POTENTIAL SEVERE IS LOW...BUT
WILL NEED TO MONITOR TRENDS CLOSELY TODAY.

THE COMBINATION OF A STRONG LOW LEVEL JET MOVING IN AND HIGH
PRECIPITABLE WATER VALUES OVER 1.5 INCHES SUPPORTS AREAS OF HEAVY
RAIN TODAY. ALOFT DIFFLUENCE INCREASES DURING THE DAY...AND THAT
WILL HELP TO INCREASE THE RAIN.  SOME SHORT TERM TRAINING COULD
OCCUR AND WHICH SUPPORTS LOCALIZED VALUES OVER AN INCH OF
ADDITIONAL RAINFALL.

DEEP LAYER SHEAR REMAINS FAVORABLE FOR POSSIBLE SEVERE TODAY. WITH
A STRONGER LOW LEVEL JET MOVING IN...DAMAGING WINDS WOULD BE A
CONCERN. THE MAIN LIMITING FACTOR IS THE LACK OF INSTABILITY.
MODELS DO TRY TO DEVELOP SOME THIS AFTERNOON SOUTHEAST OF JACKSON.
IN THESE SITUATIONS...TRENDS WILL BE IMPORTANT. IT WILL NOT TAKE
MUCH INSTABILITY TO START TO CREATE STRONGER STORMS. IT SHOULD BE
NOTED THAT LOW LEVEL WINDS WILL BE BACKING THIS AFTERNOON WITH
DECENT LOW LEVEL HELICITY. SO IF SURFACE BASED INSTABILITY
DEVELOPS A RISK FOR AN ISOLATED TORNADOW WOULD EXIST. HOWEVER THIS
IS NOT THE MOST LIKELY SCENARIO FOR TODAY...BUT SHOULD BE
MONITORED CLOSELY.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 244 AM EDT TUE OCT 14 2014

A FAIRLY ACTIVE...BUT TYPICAL...WEATHER PATTERN WILL CONTINUE
THROUGH THE PERIOD. THE DEEP UPPER TROUGH MOVING THROUGH THE GREAT
LAKES WILL BE LIFTING OUT THURSDAY NIGHT BUT REALLY NEVER QUITE GO
AWAY. INSTEAD...IT/S GOING TO PHASE WITH ANOTHER WAVE MOVING EAST
ACROSS THE NORTHERN STATES WHICH WILL REINFORCE THE LONG WAVE TROUGH
OVER THE GREAT LAKES/EASTERN US. MEANWHILE THE MAIN SFC LOW IS PROGD
BY BOTH THE ECMWF AND GFS TO BE OVER ONTARIO NORTH OF LAKE SUPERIOR
AT THE START OF THE PERIOD. A SFC TROUGH/WEAK COLD FRONT EXTENDING
SOUTH FROM THE LOW WILL MOVE ACROSS THE CWA FRIDAY RESULTING IN DRY
WESTERLY WINDS. OUR BEST CHANCE OF SHOWERS WILL OCCUR FRIDAY
NIGHT/SATURDAY AS A SHORT WAVE PIVOTS SE AROUND THE UPPER LOW.
SUNDAY LOOKS MAINLY DRY AS THE UPPER TROUGH MOVES EAST. HOWEVER
ANOTHER SHORT WAVE DROPPING SOUTHEAST FROM CENTRAL CANADA WILL MOVE
OVER LOWER MICHIGAN MONDAY RESULTING IN SHOWERS. THE ECMWF IS MUCH
MORE AGGRESSIVE IN PRODUCING PCPN MONDAY THAN THE GFS IS. HOWEVER
EVEN THE GFS SHOWS A SHORT WAVE DROPPING SOUTHEAST ACROSS THE
CWA...JUST NOT AS STRONG AS THE ECMWF. ADDED SLIGHT CHC POPS TO
COVER THIS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1208 AM EDT TUE OCT 14 2014

THE MAIN CHANGE TO THE TAFS WILL BE TO PUSH THE IFR CIGS BACK A
FEW HOURS. LATEST NEPH ANALYSIS SHOWS VFR CIGS EXTENDING SW INTO
ILLINOIS INTERSPERSED WITH SOME MVFR CIGS. THERE IS A BAND OF
HEAVIER SHOWERS MOVING NORTH FROM INDIANA AND IT/S POSSIBLE WE
COULD SEE BRIEF PERIODS OF IFR IN HEAVIER SHOWERS. HOWEVER...THE
MAIN AREA OF IFR...STILL BACK IN MISSOURI... SHOULD HOLD OFF UNTIL
LATE TONIGHT...CLOSER TO MORNING. THEN GRADUALLY BECOMING MVFR
AFTER 18Z.

&&

.MARINE...
ISSUED AT 244 AM EDT TUE OCT 14 2014

WAVES ARE LIKELY TO BUILD TO OVER 3 FEET FOR LITTLE AND BIG SABLE
POINTS REGION BY THIS EVENING. WINDS WILL BE BACKING AND
STRENGTHENING ALLOWING FOR THE INCREASING WAVES. WAVES AND WINDS
WILL DECREASE DURING THE DAY AS LOW PRESSURE TRACKS THROUGH.

&&

.HYDROLOGY...
ISSUED AT 244 AM EDT TUE OCT 14 2014

LINE OF CONVECTION RUNNING ALONG THE GULF COAST SEEMS TO HAVE
LIMITED THE MOISTURE THAT WAS TRYING TO TRANSPORT NORTHWARD INTO
THE THE GREAT LAKES REGION. THERE WAS ALSO SOME CONVERGENCE
ALOFT...WHICH LIMITED THE CONVECTION OVERNIGHT. WE ARE STILL LOOKING AT
POSSIBLE HEAVY RAIN TODAY AND FORECAST SOUNDINGS DO SHOW VERY
MOIST PROFILES WITH LOW LCLS. GUIDANCE INDICATES A POWERFUL LOW
LEVEL JET DEVELOPING THIS MORNING UPSTREAM IN KENTUCKY AND INDIANA
BEFORE LIFTING INTO MI TODAY. THIS SHOULD ACT TO INCREASE THE
RAIN. MORE FLASHY BASINS LIKE AROUND JACKSON WILL BE MORE
VULERNABLE TO IMPACTS FROM THIS EVENT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...93
AVIATION...93
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Oct 13, 11:12 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 PM EDT MON OCT 13 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-140945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1112 PM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED RISK FOR FLOODING EXISTS THROUGH TUESDAY. RAIN WILL BE
HEAVY AT TIMES...POSSIBLY LEADING TO FLOODING. ISOLATED THUNDERSTORM
COULD DEVELOP TUESDAY...WITH DAMAGING WINDS THE MAIN RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-140945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1112 PM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA DURING
THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL CREATE A RISK TO MARINERS THROUGH TUESDAY.

WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALL CRAFT LATER TUESDAY
INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WDM

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.